Jun 11, 2006
I was diagnosed with HIV in 1999. I am currently taking Epivir, Viread and Sustiva as my regimen. I have noticed some fat loss in my arms and legs and I am considering using Testoprim or other similar steroids. Is this wise or can it be dangerous and what are the advantages and disadvantages? Thank you for taking the time to respond.
| Response from Dr. Henry
There is no evidence that use of testosterone or other androgenic steroids will consistently restore lost fat. In fact, a recent ACTG study found the use of testosterone resulted in further loss of subcutaneous fat (the study was aimed at seeing if testosterone could decrease excess abdominal fat). Thus, testoterone use is not recommended if the goal is to increase the fat loss from the face, arms and legs (muscle mass may increase particularly if coupled with exercise and increase protein intake). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.